# SDR SIMA20100402

- Difficulty date: January 1, 2010
- Submitted: January 4, 2010
- Operation: Air carrier
- Aircraft: N653AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 145433
- Aircraft time: 20,960 hours, 19,633 cycles
- Engine: Rroyce AE3007A1
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23070366
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: A

## Discrepancy

FLIGHT 3789, RIGHT AFTER TAKEOFF CREW REPORTED RECEIVING A LAVATORY SMOKE MESSAGE ON EICAS.  FOLLOWED AOM PROCEDURES & REQUESTED CRASH, FIRE & RESCUE UPON LANDING.  ELECTED TO RETURN TO FIELD & LANDED WITHOUT INCIDENT.  AFTER LANDING, FIRE DEPARTMENT INFORMED CAPTAIN THAT IT APPEARED THAT THE RT OUTBOARD BRAKE WAS FROZEN & NR 4 TIRE DRAGGING.  NO OTHER EICAS MESSAGES NOTED.  ACFT REMOVED FROM SERVICE.  R & R NR 4 MLG BRAKE ASSY IAW 32-600-14.  R & R NR 4 MLG TIRE IAW 32-700-11.  R & I SERVICEABLE SMOKE DETECTOR IN LAVATORY IAW 26-12-01.  TEAR DOWN REPORT INDICATES CAUSE OF SMOKE IN ENGINE 1 DUE TO FAILURE OF NR 4 CARBON SEAL.   ACFT RETURNED TO SERVICE.
